Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 30, 2005, 12:11 PM CST for Lafayette County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 12:11 PM CST (18:11 UTC)
- Expired
- Mar 30, 2005, 1:00 PM CST
- In force
- 49 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:05 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 301811 SVRMKX WIC065-301900- /O.NEW.KMKX.SV.W.0016.050330T1811Z-050330T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1211 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 100 PM CST * AT 1207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF BENTON...OR ABOUT NEAR GALENA...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENTON AROUND 1220 PM CST... SHULLSBURG AROUND 1225 PM CST... BELMONT AROUND 1235 PM CST... DARLINGTON AROUND 1240 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4239 9058 4241 9011 4281 8984 4280 9032 $$ REM
2 follow-up statements
000 WWUS53 KMKX 301816 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1215 PM CST WED MAR 30 2005 WIC065-301900- /O.CON.KMKX.SV.W.0016.000000T0000Z-050330T1900Z/ LAFAYETTE- 1215 PM CST WED MAR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CST FOR LAFAYETTE COUNTY... AT 1211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTH OF NEW DIGGINGS...OR ABOUT NEAR GALENA...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHULLSBURG BY 1225 PM CST GRATIOT BY 1235 PM CST DARLINGTON BY 1240 PM CST LAMONT BY 1245 PM CST BLANCHARDVILLE BY 1255 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4239 9058 4241 9011 4281 8984 4280 9032 $$ WOOD
000 WWUS53 KMKX 301847 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1244 PM CST WED MAR 30 2005 WIC065-301900- /O.CON.KMKX.SV.W.0016.000000T0000Z-050330T1900Z/ LAFAYETTE- 1244 PM CST WED MAR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CST FOR LAFAYETTE COUNTY... AT 1242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THERE MAY ALSO BE BRIEF HEAVY SMALLER HAIL SHOWERS. THIS STORM WAS LOCATED NEAR DARLINGTON...MOVING NORTHEAST AT 40 MPH. AT 1235 PM CST...LAW ENFORCEMENT REPORTED DIME SIZE HAIL AT THE INTERSECTION OF HIGHWAY 81 AND COUNTY HIGHWAY O...OR ABOUT 5 MILES WEST OF DARLINGTON. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF LAMONT BY 1250 PM CST 8 MILES WEST OF BLANCHARDVILLE BY 100 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4239 9058 4241 9011 4281 8984 4280 9032 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:00 AM CST, 10 hours 11 minutes earlier.
Area forecast discussion, Mar 30, 2:00 AM CST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 AM CST WED MAR 30 2005 .DISCUSSION...FCST FOCUS ON SEVERE WEATHER POTENTIAL AS VERY STRONG MID LEVEL S/W ARRIVES LATER THIS AFTERNOON. STRONG SFC LOW PRES OVER KS PROGD TO MOVE NE INTO WCNTRL WI BY EARLY EVENING. MID LEVEL S/W SHOWING UP IMPRESSIVELY WELL ON WV IMAGERY OVER SW KS WITH DRY SLOT WRAPPING AROUND THE ERN PERIPHERY ATTM. S/W PROGD TO MOVE NE AS WELL...BUT BEGINS TO WEAKEN AS IT ENTERS THE GRT LKS REGION. INITIAL INTENSITY HELPED ALONG BY STRONG UPR JET COUPLING...BUT THIS FACTOR DISSIPATES DURING THE DAY AS THE TWO JET SEGMENTS SPLIT QUICKLY FROM EACH OTHER. OVERALL MID AND UPR LEVEL DIVERGENCE TO REMAIN STRONG AS S/W BECOMES NEGATIVELY TILTED DURING THE DAY. BY 00Z THU...H7-H5 OMEGA BLOSSOMS ACROSS THE FCST AREA. BACKING UP A BIT...THE CIRRUS SHIELD OVER THE REGION THIS MORNING SHOULD BEGIN TO CLEAR THE FCST AREA THIS MORNING AS THE DRY SLOT ARRIVES. TEMPS EXPECTED TO ROCKET INTO THE LOWER 70S MOST AREAS AS TEMPS OVERNIGHT HAVE HELD UP NICELY. SHOULD HAVE NO PROBLEM WITH WARM HIGHS TODAY GIVEN EVEN A LITTLE SUNSHINE. DWPNTS BEGINNING TO CLIMB UPSTREAM AND PROGS SHOWING NARROW CHANNEL OF MID 50 DWPNTS GETTING UP HERE IN SRLY FLOW AHEAD OF THE SFC LOW. GIVEN THE INCREASED SFC TEMPS AND WARMER DWPNTS...CAPES OF 1500J/KG EXPECTED. H5 TEMPS PROGD TO DROP TO -20C BY 00Z. 0 AND -20C LEVELS RELATIVELY LOW WHICH SUPPORTS GREATER HAIL THREAT. SFC WINDS LOOK LIKE THEY WILL BACK WITH THE ARRIVAL OF THE SFC LOW TO OUR WEST RESULTING IN GOOD SHEAR VALUES. WILL NEED TO KEEP A CLOSE EYE ON THE LAKE BREEZE BOUNDARY FOR POSSIBLE TORNADO SPIN-UPS. EHI NUMBERS IN THAT AREA CLIMB TO ABOUT 2. STRONG LOCALIZED LLV SHEAR AND HELICITY COULD BE PROBLEMATIC AS STORMS INTERACT WITH BOUNDARY. SPC HAS BROUGHT A MODERATE RISK OF SVR INTO THE SRN PORTION OF THE CWA WITH SLGT RISK ELSEWHERE. CAN/T ARGUE WITH THAT. COULD HAVE IT ALL THIS AFTERNOON... LARGE HAIL...STRONG WINDS...POSSIBLE TORNADO. WILL CARRRY SEVERE WORDING IN THE FCST THROUGH 03Z THU...OR EARLY EVENING. CDFNT DOESN/T SWEEP THROUGH UNTIL THURSDAY MORNING. TYPICAL WRAP AROUND STUFF FOR THUR WITH H8 TEMPS DROPPING TO ABOUT -2 TO -4C. SHOULD BE CLOUDY AND RATHER RAW ON THURSDAY. CLEARING ARRIVES BY FRIDAY AS RIDGE LEANS IN. RIGHT NOW WEEKEND LOOKING GRADUALLY WARMER WITH MIX OF CLOUDS AND SUN. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE DAVIS
Hazardous weather outlook, Mar 30, 12:00 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1200 PM CST WED MAR 30 2005 WIZ046-047-051-052-056>060-062>072-311100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1200 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS IN EXCESS OF 65 MPH...LARGE HAIL UP TO 2 INCHES IN DIAMETER AND ISOLATED TORNADOES. AREAS ALONG AND WEST OF INTERSTATE 90 ARE EXPECTED TO SEE THE MOST INTENSE STORMS BEFORE 400 PM CST. THE SEVERE THUNDERSTORMS WILL THEN SPREAD EAST OF INTERSTATE 90 BETWEEN 300 AND 400 PM CST...AND MAY PERSIST ACROSS SOUTHEAST WISCONSIN AND LAKE MICHIGAN WATERS THROUGH 900 PM CST. WARM AND MOIST UNSTABLE AIR COMBINED WITH STRONG WINDS AT UPPER LEVELS...AND A POTENT SURFACE LOW MOVING FROM IOWA INTO WESTERN WISCONSIN...WILL PRODUCE SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. EISE
In the hours before
Special weather statement, Mar 30, 11:38 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1138 AM CST WED MAR 30 2005 WIZ046-047-051-052-056>060-062>072-301830- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1138 AM CST WED MAR 30 2005 ...TORNADO WATCH IN EFFECT FOR MOST OF SOUTH CENTRAL WISCONSIN UNTIL 4 PM CST... LOOK FOR SCATTERED THUNDERSTORMS TO MOVE INTO LAFAYETTE AND IOWA COUNTIES BY EARLY AFTERNOON. ONE CLUSTER OF THUNDERSTORMS WILL AFFECT A LEAD MINE...TO DARLINGTON LINE BY 1 PM. IT WILL EVENTUALLY REACH A BELMONT...TO MINERAL POINT LINE BY 130 PM. THESE THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS TO 40 MPH...BRIEF HEAVY DOWNPOURS...AND ISOLATED LIGHTNING STRIKES. MORE THUNDERSTORMS WILL DEVELOP AND AFFECT SOUTH CENTRAL WISCONSIN LATER THIS AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:54 PM CST | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 51 min |
| Mar 30, 1:08 PM CST | Severe Thunderstorm Warning | MKX | Dane | 52 min |
| Mar 30, 1:53 PM CST | Severe Thunderstorm Warning | MKX | Columbia, Dane | 52 min |
| Mar 30, 1:58 PM CST | Tornado Warning | MKX | Dane | 32 min |
| Mar 30, 2:20 PM CST | Tornado Warning | MKX | Columbia, Dane | 40 min |
| Mar 30, 2:48 PM CST | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 42 min |
| Mar 30, 2:50 PM CST | Tornado Warning | MKX | Columbia, Dane | 25 min |
| Mar 30, 3:01 PM CST | Tornado Warning | MKX | Columbia, Dodge | 44 min |
| Mar 30, 3:24 PM CST | Severe Thunderstorm Warning | MKX | Fond du Lac | 51 min |
| Mar 30, 3:40 PM CST | Severe Thunderstorm Warning | MKX | Dodge | 50 min |
| Mar 30, 3:47 PM CST | Tornado Warning | MKX | Dodge | 28 min |
| Mar 30, 4:14 PM CST | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 31 min |
| Mar 30, 4:31 PM CST | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 44 min |
| Mar 30, 4:33 PM CST | Severe Thunderstorm Warning | MKX | Jefferson | 27 min |
| Mar 30, 5:00 PM CST | Tornado Warning | MKX | Fond du Lac | 45 min |
| Mar 30, 5:41 PM CST | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 40 min |
| Mar 30, 5:55 PM CST | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.